Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Female question - re: injection.

asmithaasmith Posts: 136
edited 06/11/2012 - 8:27 AM in Spinal Injections
Hi everyone. I havent been on the forum in a while. Its been taking me forever to catch up!! Lol.

Anyway - I had an injection 2 weeks ago. They had to go in through my tailbone because of the surgical scar.
At first, they put the needle in, but I wasnt numb so I yelped..it felt like razors were going through my skin. They had to do 4 more licodaine injections before I was numb. When the got the needle in, they slowly put the medication in, with each squirt of injection, I would feel enormous pressure at the front of my vagina. I would tell the nurse this, and she just said they might be near that nerve. But it was such a weird feeling, and it made me very uneasy. So they had to push the fluid in about 5 times until all of the medication was in. When they were done, I could tell that my vagina felt very different.
So the rest of that day, I had minor incontinence, same with the next two days following.
Since then, I am very careful about my fluid intake and emptying my bladder, so its hard to say if its gone 100%. Earlier I was playing with my kids, and I could feel that I dont have 100% control.

But the part that has me extremely worried, is the numbness. The left side is still numb. I cant feel anything there. I told the nurse when she called for the followup. And she told me to call back and speak to a doctor. So I did. He didnt seem concerned either.
But hell, I'm concerned!!!!

Has anyone else had a problem like this??
Thanks in advance.



  • I would diffently get a new dr and and secunf oppion
  • Consult another physician... how long has it been? I would definitely be uncomfortable with them telling me it is nothing.
  • I had a series of Spinal Epidurals done in January this year. I had temporary tingling and loss of sensation in my vaginal area, which started the same as yours, with each 'spurt' of the injection. The feeling also extended up into my buttocks. Immediately after the procedure, I too experienced incontinence of both my bladder and bowels. My injections were for my lumber area (I have loss of feeling down my left leg & sciatica in both legs caused my a large prolapse at L3) I was told by my surgeon that this was due to loss of feeling in the nerves in this area being affected by the local aenesthetic that was used as well as the steroid in the injections (the same nerves that can lead to cauda equina which I had experienced pre-injections occasionally).

    However this wore off over a period of 3-4 days (during which time I was an in-patient in hospital) and now all feeling has returned and I no longer have any inccidents of incontinence.

    Have you managed to get another opinion since your inital post in February?
Sign In or Register to comment.